Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Some characterizations for compact almost Ricci solitons


Authors: A. Barros and E. Ribeiro Jr.
Journal: Proc. Amer. Math. Soc. 140 (2012), 1033-1040
MSC (2010): Primary 53C25, 53C20, 53C21; Secondary 53C65
DOI: https://doi.org/10.1090/S0002-9939-2011-11029-3
Published electronically: July 22, 2011
MathSciNet review: 2869087
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The aim of this paper is to find some equations of structure for almost Ricci solitons which generalize the equivalent for Ricci solitons. As a consequence of these equations we derive an integral formula for the compact case which enables us to show that a compact nontrivial almost Ricci soliton is isometric to a sphere provided either it has constant scalar curvature or its associated vector field is conformal. Moreover, we also use the Hodge-de Rham decomposition theorem to make a link with the associated vector field of an almost Ricci soliton.


References [Enhancements On Off] (What's this?)

  • 1. Aquino, C., Barros, A. and Ribeiro, E., Jr.: Some applications of the Hodge-de Rham decomposition to Ricci solitons, to appear in Results in Math., 2011.
  • 2. Chen, X., Lu, P. and Tian, G.: A note on uniformization of Riemann surfaces by Ricci flow. Proc. Amer. Math. Soc. 134 (2006), 3391-3393. MR 2231924 (2007d:53109)
  • 3. Eminenti, M., La Nave, G. and Mantegazza, C.: Ricci solitons: The equation point of view. Manuscripta Math. 127 (2008), 345-367. MR 2448435 (2009m:53088)
  • 4. Pigola, S., Rigoli, M., Rimoldi, M. and Setti, A.: Ricci almost solitons, to appear in Ann. Sci. Norm. Sup. Pisa.
  • 5. Petersen, P. and Wylie, W.: Rigidity of gradient Ricci solitons. Pacific J. of Math., 241(2) (2009), 329-345. MR 2507581 (2010j:53071)
  • 6. Tashiro, Y.: Complete Riemannian manifolds and some vector fields. Trans. Amer. Math. Soc. 117 (1965), 251-275. MR 0174022 (30:4229)
  • 7. Yano, K.: Integral formulas in Riemannian geometry. Marcel Dekker, Inc., New York, 1970. MR 0284950 (44:2174)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 53C25, 53C20, 53C21, 53C65

Retrieve articles in all journals with MSC (2010): 53C25, 53C20, 53C21, 53C65


Additional Information

A. Barros
Affiliation: Departamento de Matemática, Universidade Federal do Ceara, 60455-760, Fortaleza-CE, Brazil
Email: abbarros@mat.ufc.br

E. Ribeiro Jr.
Affiliation: Departamento de Matemática, Universidade Federal do Ceara, 60455-760, Fortaleza-CE, Brazil
Email: ernani@mat.ufc.br

DOI: https://doi.org/10.1090/S0002-9939-2011-11029-3
Keywords: Ricci soliton, almost Ricci soliton, Hodge-de Rham, scalar curvature
Received by editor(s): October 19, 2010
Received by editor(s) in revised form: December 20, 2010
Published electronically: July 22, 2011
Additional Notes: The first author was partially supported by CNPq-BR
The second author was partially supported by CAPES-BR
Communicated by: Jianguo Cao
Article copyright: © Copyright 2011 American Mathematical Society

American Mathematical Society